MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD CLEAN-CATH INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD CLEAN-CATH INTERMITTENT CATHETER
Model Number 421710
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter allegedly had a sharp tip that could cause damage to urethral and bladder tissues.Per additional information received via ibc on 24oct2020, no adverse event occurred, it is just mentioned that the reported condition has potential for harm, but no harm occurred.
 
Event or Problem Description
It was reported that the catheter allegedly had a sharp tip that could cause damage to urethral and bladder tissues.Per additional information received via ibc on 24oct2020, no adverse event occurred, it was just mentioned that the reported condition has potential for harm, but no harm occurred.
 
Additional Manufacturer Narrative
The reported event was confirmed and the cause was unknown.1 sample was confirmed to exhibit the reported failure.The device had not met specifications.The product was not used for treatment.The product had caused the reported failure.Visual evaluation of the returned sample noted one opened (within original packaging), unused clean cath vinyl catheter.Visual inspection of the sample noted that the tip seemed to be diagonally cut off with jagged edges near the where the eyelets should be.The rest of the tip seemed to be missing.This does not meet the specification "eyes must be present, smooth and free of rough edges." inspection of the packaging noted that there were no gaps in the seal.A potential root cause for this failure could be "defective material mixed in the raw material lot from supplier".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "contains or presence of phthalates: di(2-ethylhexyl)phthalate (dehp) is a plasticizer used in some polyvinyl chloride medical devices.Dehp has been shown to produce a range of adverse effects in experimental animals, notably liver toxicity and testicular atrophy.Although the toxic and carcinogenic effects of dehp have been well established in experimental animals, the ability of this compound to produce adverse effects in humans is controversial.There is no evidence that neonates, infants, pregnant and breast feeding women exposed to dehp experience any related adverse effects.However, a lack of evidence of causation between dehp-pvc and any disease or adverse effect does not mean that there are no risks".H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD CLEAN-CATH INTERMITTENT CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10823271
Report Number1018233-2020-20861
Device Sequence Number11712304
Product Code KOD
UDI-Device Identifier00801741038808
UDI-Public(01)00801741038808
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number421710
Device Catalogue Number421710
Device Lot NumberNGER3292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;